Levofloxacin-Induced Eosinophilic Pneumonia with Systemic Manifestations: A Case Report and Literature Review.
Keigo Tokunaga, Masaru Murasawa, Chisato Yamamura et al.
✦ AI-curated · Sources linked
Case in brief
A 73-year-old man developed diffuse erythema, dyspnea, and renal impairment 22 days after starting levofloxacin. Evaluation showed marked eosinophilia and diffuse ground-glass opacities on chest CT. His respiratory status worsened and required noninvasive positive pressure ventilation. Levofloxacin was discontinued and corticosteroids were given; the skin lesions resolved, renal function improved, and he recovered sufficiently for discharge.
What made this case unusual
The eosinophilic pneumonia presented alongside skin and renal manifestations, with respiratory deterioration severe enough to require noninvasive ventilation.
Diagnostic / clinical pearl
In a patient who develops eosinophilia and diffuse pulmonary opacities after starting a medication, consider drug-induced eosinophilic pneumonia, particularly when systemic findings are also present.
Why it matters
The report highlights that drug-induced eosinophilic pneumonia can progress rapidly to severe respiratory compromise, making timely recognition and withdrawal of the suspected agent important.